Alert archive / Oregon / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 1, 2016, 1:11 PM PDT. It took effect at Aug 2, 2016, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 1:11 PM PDT (20:11 UTC)
- In effect from
- Aug 2, 2016, 1:00 PM PDT
- Expired
- Aug 2, 2016, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
The text
As transmitted.
227 WWUS85 KBOI 012011 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 211 PM MDT MON AUG 1 2016 A DRY COLD FRONT WILL PUSH ACROSS THE REGION DURING THE AFTERNOON HOURS TUESDAY. STRONG WINDS AND VERY LOW HUMIDITY IS EXPECTED. WINDS WILL SHIFT FROM A WEST TO A NORTHWEST BY EARLY EVENING. ORZ636-637-020415- /O.UPG.KBOI.FW.A.0003.160802T2000Z-160803T0400Z/ /O.NEW.KBOI.FW.W.0004.160802T2000Z-160803T0400Z/ BURNS BLM-VALE BLM- 211 PM MDT MON AUG 1 2016 /111 PM PDT MON AUG 1 2016/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 10 PM MDT /9 PM PDT/ TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 10 PM MDT /9 PM PDT/ TUESDAY. * WINDS...WEST AROUND 20 MPH WITH GUSTS TO 30 MPH. WINDS SHIFTING NORTHWEST BY EARLY EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
4 follow-up statements
967 WWUS85 KBOI 012114 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 314 PM MDT MON AUG 1 2016 DEFAULT OVERVIEW SECTION ORZ636-637-021300- /O.CON.KBOI.FW.W.0004.160802T2000Z-160803T0400Z/ BURNS BLM-VALE BLM- 314 PM MDT MON AUG 1 2016 /214 PM PDT MON AUG 1 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ TO 10 PM MDT /9 PM PDT/ TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... * WINDS...WEST AROUND 20 MPH WITH GUSTS TO 30 MPH. WINDS SHIFTINGNORTHWEST BY EARLY EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
511 WWUS85 KBOI 021232 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 632 AM MDT TUE AUG 2 2016 ORZ636-637-022130- /O.CON.KBOI.FW.W.0004.160802T2000Z-160803T0400Z/ BURNS BLM-VALE BLM- 632 AM MDT TUE AUG 2 2016 /532 AM PDT TUE AUG 2 2016/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 10 PM MDT /9 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 636 AND 637... * WINDS...WEST AROUND 20 MPH WITH GUSTS TO 35 MPH. WINDS SHIFTING NORTHWEST BY EARLY EVENING. * RELATIVE HUMIDITY...5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
944 WWUS85 KBOI 022019 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 219 PM MDT TUE AUG 2 2016 A DRY COLD FRONT WILL CONTINUE TO PUSH THROUGH EASTERN OREGON THIS AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO INCREASE THROUGH THAT TIME PERIOD. ORZ636-637-030400- /O.CON.KBOI.FW.W.0004.000000T0000Z-160803T0400Z/ BURNS BLM-VALE BLM- 219 PM MDT TUE AUG 2 2016 /119 PM PDT TUE AUG 2 2016/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT /9 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 636 AND 637... * WINDS...WEST TO SOUTHWEST AROUND 20 MPH WITH GUSTS TO 35 MPH. WINDS SHIFTING NORTHWEST THIS EVENING. * RELATIVE HUMIDITY...AROUND 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ W
009 WWUS85 KBOI 030353 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 953 PM MDT TUE AUG 2 2016 DEFAULT OVERVIEW SECTION ORZ636-637-030500- /O.EXP.KBOI.FW.W.0004.000000T0000Z-160803T0400Z/ BURNS BLM-VALE BLM- 953 PM MDT TUE AUG 2 2016 /853 PM PDT TUE AUG 2 2016/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT /9 PM PDT/ THIS EVENING FOR WINDS AND RELATIVE HUMIDITY FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... WIND AND RELATIVE HUMIDITY VALUES NO LONGER MEET RED FLAG CRITERIA...AND ARE ONLY EXPECTED TO GET BETTER OVERNIGHT. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 8:43 AM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 8:43 AM PDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Boise ID
943 AM MDT MON AUG 1 2016
.DISCUSSION...A little warmer today as upper flow backs from
westerly to wswly ahead of uppper low/trough approaching from
the Gulf of Alaska. Air mass continues very dry. The dryness
will allow better radiational cooling at night and slightly lower
min temps than MOS guidance. Model consensus, while not great,
brings surface cold front across eastern Oregon Tuesday afternoon
and swrn Idaho Tuesday evening. MET guidance has made the largest
adjustment since yesterday when it forecast Tuesday's high temps
only in the mid 80s in the western Magic Valley. MET highs for
Tuesday are now in the mid 90s there reflecting slower approach
of the upper trough, as recommended by the GFS yesterday. Current
timing will allow eastern Oregon to cool a few degrees Tuesday,
while western Idaho gets at least as warm as today. Wednesday
will be significantly cooler everywhere as the upper trough comes
inland with the upper low near the US/Canadian border. Dew points
and RH have been lowered slightly for today in the Treasure Valley.
No other updates at this time.
&&
.AVIATION...VFR with clear skies in most areas of southwestern Idaho
and southeastern Oregon. Forest fire smoke, reducing visibility to
MVFR, will settle into river valleys in the central Idaho mountains
and in valley locations southwest of KBKE in Oregon. Surface winds
will be light and variable through tonight. A dry cold front will
pass through the area on Tuesday with increasing westerly winds at
the surface and aloft.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Tuesday...An approaching upper low
will back winds aloft to the southwest today. This will keep
conditions dry and warm. Open terrain of southeast Oregon and
mountain peaks in southwest Idaho will see winds pick up this
afternoon out of the southwest. The upper low tracks into
Washington on Tuesday. A dry cold front accompanying the upper
low will push into southeast Oregon Tuesday afternoon. This
will bring gusty westerly winds to southeast Oregon while
pre-frontal winds will remain gusty across southwest Idaho. The
front makes it through southeast Oregon zones early enough to cool
temperatures 4-8 degrees from today. And out ahead of the front
temperatures are unchanged or a few degrees warmer across
southwest Idaho on Tuesday. With new fires in southeast Oregon,
expect haze from smoke to increase across the region this week.
LONG TERM...Tuesday night through Sunday...Models are still showing
an upper level trough crossing Washington and northern Idaho into
western Montana Tuesday night. Precipitation associated with this
system will come no further south than the Canadian border area. We
can expect mostly clear skies and breezy northwest winds Tuesday
night, continuing in the Snake River Valley on Wednesday but
diminishing elsewhere. High temperatures will be 5 to 10 degrees
cooler on Wednesday, then around 5 degrees warmer for Thursday
through Sunday. An upper level trough will form over the coast on
Thursday and deepen on Friday, turning the flow into the southwest.
This will draw monsoon moisture north over southeast Oregon and
southwest Idaho, with isolated thunderstorms mainly over the higher
terrain starting Friday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...Fire Weather Watch from Tuesday afternoon through Tuesday
evening ORZ636-637.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....JB
PREV SHORT TERM...DG
PREV LONG TERM....JTNearby
Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.